Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Houston/Galveston, TX

May 1, 2007Brazos County, Burleson County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 1, 2007, 4:20 PM CDT for Brazos County, Burleson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 4:20 PM CDT (21:20 UTC)
Expired
May 1, 2007, 5:15 PM CDT
In force
55 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazos County, TX, Burleson County, TX

The radar

The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:07 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 1, 3:07 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
307 PM CDT TUE MAY 1 2007

.DISCUSSION...
FIRST BATCH OF SHOWERS AND THUNDERSTORMS MOVED ACROSS THE NORTHERN COUNTIES
OF SOUTHEAST TEXAS THIS MORNING AND EARLY THIS AFTERNOON. A SECOND BATCH
OF SLIGHTLY WEAKER ACTIVITY...SIMILARLY LINED UP LIKE THIS MORNINGS
STORMS...IS GETTING READY TO MOVE ACROSS THE SAME AREA AGAIN. AS LONG
AS THESE STORMS CONTINUE TO PROGRESS EASTWARD ACROSS THE AREA...DO NOT
SEE MUCH OF A FLOOD THREAT. WILL CONTINUE TO MONITOR THIS AREA. FURTHER
SOUTH...CAP HAS HELD STRONG TODAY. FOR TONIGHTS POPS...WILL OBVIOUSLY
GO WITH HIGHER NUMBER UP NORTH AND TAPER THEM DOWN TO NEAR NOTHING ALONG
THE COAST. THINK THAT THE BEST CHANCE TO SEE ANY RAIN ACROSS SOUTHEAST
TEXAS TONIGHT WILL BE IN THE EVENING. WITH THE MID/UPPER LEVEL LOW STILL
SPINNING ACROSS NORTH CENTRAL OKLAHOMA...ADDITIONAL CONVECTION COULD
DEVELOP SOMEWHERE ACROSS NORTH CENTRAL OR NORTH TEXAS OVERNIGHT...AND
SOME OF THIS ACTIVITY COULD SCRAPE SOME OF OUR NORTHERN COUNTIES. TOMORROWS
WEATHER WILL BE DICTATED BY WHERE AND WHEN WE SEE ANY MORE MCS DEVELOPMENT
WITH THIS STORM SYSTEM. AREA POPS WILL BE LOWER THAN TODAY WITH LOW
END CHANCE UP NORTH AND NONE NEAR THE COAST. WEDNESDAY NIGHT AND THURSDAY
WILL BE OUR NEXT BEST CHANCE FOR RAIN AS A SHORTWAVE MOVES EASTWARD
ACROSS THE STATE. HAVE GONE WITH 50% POPS AREAWIDE ON THURSDAY FOR THIS
DISTURBANCE...AND THIS WILL BE THE BEST SHOT FOR RAINFALL ACROSS THOSE
CENTRAL AND COASTAL LOCATIONS THAT HAVE REMAINED DRY FOR ALMOST SIX
STRAIGHT DAYS. LOWER HIGH TEMPERATURES CAN BE EXPECTED ON THURSDAY DUE
TO THE EXPECTED RAINS. AS THE SHORTWAVE MOVES EASTWARD THURSDAY
NIGHT...SOUTHEAST TEXAS WILL DRY OUT. WITH A MID/UPPER LEVEL RIDGE
THEN BUILDING ACROSS THE AREA...ANTICIPATE DRY AND WARM WEATHER FRIDAY
THROUGH MONDAY. THE UPCOMING WEEKENDS WESTERN U.S. TROUGH WEAKENS AND
LIFTS NORTHEASTWARD EARLY NEXT WEEK WELL AWAY FROM OUR AREA. NEXT TUESDAYS
20% POPS MIGHT ACTUALLY END UP BEING TOO HIGH. 42
&&

.AVIATION...
BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE NORTH OF KCXO BUT AFFECT
KUTS AND POINTS EAST.  CONVECTION TO COME TO AN END AT KCLL BUT MAY
HAVE TO KEEP AN EYE ON ANOTHER BAND OF CONVECTION TO THE NW.  THIS
BAND COULD SKIRT KCLL AND KUTS.  WILL HAVE TO AMEND TAF AT BOTH
SITES SHOULD THIS BE THE CASE.  OTHERWISE...CONVECTION SHOULD STAY
NORTH OF ALL THE HOUSTON AREA TERMINALS AND GULF COAST.  ONSHORE
FLOW WILL KEEP MAINLY BKN LOW CLOUDS ACROSS THE AREA WHICH COULD
SCATTER OUT IN THE EVENING.  EXPECT LOW CLOUDS AND POSSIBLY SOME
LOWER VSBY IN THE MORNING.  EXPECT MVFR CONDITIONS TO LIFT AFTER 15Z
WITH SOUTHEAST WINDS.

39

&&

.MARINE...
WILL CONTINUE SCEC FOR 20NM OUT AREAS AS 15KT WINDS AND 5FT SEAS
SHOULD CONTINUE TO NIGHT.  NEARSHORE WATERS MAY APPROACH SCEC
CONDITIONS BUT WILL HOLD OFF FOR NOW.  OTHERWISE...WINDS SHOULD
DIMINISH SOME TOMORROW BUT PICK UP TOWARDS THE END OF THE WEEK.
SEAS MAY BUILD TO SCA LEVELS FRI/SAT BUT WILL BE MARGINAL.
OTHERWISE...NO OTHER MARINE HAZARDS TO MENTION.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  84  68  79  67 /  50  30  30  50  20
HOUSTON (IAH)              67  84  68  79  68 /  40  20  20  50  30
GALVESTON (GLS)            71  81  72  79  72 /  10  10  10  50  30
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCEC ALL 20-60 NM WATERS THROUGH 6 AM.
&&

DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, May 1, 7:59 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
759 AM CDT TUE MAY 1 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-021300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
759 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS PLACED PARTS OF SOUTHEAST TEXAS IN
THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS TODAY. THIS REGION
IS MAINLY ALONG AND NORTH OF A LINE FROM BRENHAM TO GROVETON.
STORMS THAT DEVELOPED OVERNIGHT ACROSS CENTRAL TEXAS ARE EXPECTED
TO MOVE INTO THE AREA THIS AFTERNOON AND INTERACT WITH THE WARM
FRONT AND DEEP GULF MOISTURE ALREADY IN PLACE. HOWEVER THERE ARE
CONCERNS REGARDING THE STRENGTH OF THE CAP. SHOULD SEVERE STORMS
DEVELOP...THE PRIMARY SEVERE WEATHER THREATS WILL BE STRONG
DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINS YESTERDAY HAVE SATURATED THE GROUNDS OVER THE
NORTHERN HALF OF SOUTHEAST TEXAS. ANY ADDITIONAL DEVELOPMENT LATER
TODAY OVER THESE SAME AREAS COULD PRODUCE LOCALIZED FLOODING ONCE
AGAIN THIS AFTERNOON AND EVENING.

ALL OF THIS ACTIVITY IS EXPECTED TO WEAKEN BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF STORMS IS POSSIBLE THURSDAY AS ANOTHER UPPER
LEVEL STORMS SYSTEM MOVES ACROSS THE STATE. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:40 PM CDTSevere Thunderstorm WarningHGXBrazos50 min
May 1, 5:13 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Madison62 min
May 1, 5:41 PM CDTSevere Thunderstorm WarningHGXMadison, Walker64 min
May 1, 6:01 PM CDTTornado WarningHGXBurleson29 min
May 1, 6:27 PM CDTSevere Thunderstorm WarningHGXBurleson63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.